59 yo male. Since a cardiac problem (about a year ago) I have been on quality plant based diet (no animal products), so get plenty of fiber. This has kept my TC < 150 and LDL < 70. Checkup about two months ago with urologist was fine - digital exam good, and PSA OK (under 1.5 as usual). I am on coreg (6mg 2x/d), effient, and aspirin for cardiac reasons. My weight is normal and I exercise moderately. I have two stents from last sept in RCA Last ejection fraction several months ago was 45% - I had an MI or acute mypopathy which damage the left side of my heart.
about a month ago I started waking at night and having to urinate and often with a bowel movement. I am not sure which actually woke me, although a number of times my waking corresponded to a rapid heart rate or flutter - I have had this (flutter) on and off for months during the night (usually on waking episode), but rarely during the day. Prior to this I never woke at night to urinate. This has persisted now for over a month.. During the day I urinate more frequently also.. Flow is good and volume adequate if standing, but significantly diminished when sitting. My bowel movements are now often small and hard and dark and require a little effort even though I often go twice a day due to my diet. My beverage habits have not changed - I drink a lot of tea and have a couple of beers or glasses of wine in the evening.
I have noticed that the flesh under my large toenails is darker (almost purplish) and was concerned about lack of oxygen. I see no blueness in my feet or anywhere else, including hand or tips of fingers. No swelling anywhere that I can see.
I am wondering if something is causing a fluid imbalance with less fluid in colon (causing the hard stools) and more going to bladder increasing urine output and how this could be connected to my heart condition.
Based upon the medical history and symptoms you describe, I do not see a correlation between your cardiac history and the change in stools. (In general, cardiac processes generally do not cause hard stools, and you do not describe any medications that would cause this symptom either).
However, when people have episodes of congestive heart failure, fluid can build up in the body, sometimes to the point where urine output is effected (usually people urinate less frequently). Given your history of heart disease, change in urine, as well as a concern for cyanosis (purplish toenails), I would recommend visiting your internist or cardiologist. While you have given me much of your information, your fluid status is something that can really only be determined via a good physical exam.
I would also bring up the issue of the heart flutters at that time. It is not uncommon to see arrhythmias in the setting of a weaker heart, and it may be reasonable to order a test (such as a holter monitor) to figure out exactly what these flutters are.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.